The University of Southampton
University of Southampton Institutional Repository

A random-size subset approach to the selection problem

A random-size subset approach to the selection problem
A random-size subset approach to the selection problem
The problem considered is to select the best population from among a finite number of populations. A new approach is proposed which is to select a random-size subset of populations that will contain the best population with a preassigned probability. This new approach is intuitively natural and needs no tables. For illustration, it is applied to four specific problems: the normal distribution with the largest mean, the normal distribution with the largest absolute value of mean, the Bernoulli distribution with the largest success probability, and the coin with the largest bias
subset selection, indifference zone, monotone likelihood ratio
0378-3758
153-164
Liu, W.
b64150aa-d935-4209-804d-24c1b97e024a
Liu, W.
b64150aa-d935-4209-804d-24c1b97e024a

Liu, W. (1995) A random-size subset approach to the selection problem. Journal of Statistical Planning and Inference, 48 (2), 153-164. (doi:10.1016/0378-3758(94)00149-P).

Record type: Article

Abstract

The problem considered is to select the best population from among a finite number of populations. A new approach is proposed which is to select a random-size subset of populations that will contain the best population with a preassigned probability. This new approach is intuitively natural and needs no tables. For illustration, it is applied to four specific problems: the normal distribution with the largest mean, the normal distribution with the largest absolute value of mean, the Bernoulli distribution with the largest success probability, and the coin with the largest bias

Full text not available from this repository.

More information

Published date: 15 November 1995
Keywords: subset selection, indifference zone, monotone likelihood ratio
Organisations: Statistical Sciences Research Institute

Identifiers

Local EPrints ID: 381059
URI: https://eprints.soton.ac.uk/id/eprint/381059
ISSN: 0378-3758
PURE UUID: 428ff86e-92f3-41b2-b896-d36d0b325d09
ORCID for W. Liu: ORCID iD orcid.org/0000-0002-4719-0345

Catalogue record

Date deposited: 28 Sep 2015 11:11
Last modified: 06 Jun 2018 13:11

Export record

Altmetrics

Download statistics

Downloads from ePrints over the past year. Other digital versions may also be available to download e.g. from the publisher's website.

View more statistics

Atom RSS 1.0 RSS 2.0

Contact ePrints Soton: eprints@soton.ac.uk

ePrints Soton supports OAI 2.0 with a base URL of https://eprints.soton.ac.uk/cgi/oai2

This repository has been built using EPrints software, developed at the University of Southampton, but available to everyone to use.

We use cookies to ensure that we give you the best experience on our website. If you continue without changing your settings, we will assume that you are happy to receive cookies on the University of Southampton website.

×